Alert archive / Florida / Special Weather Statements in 2016
Special Weather Statement, NWS Melbourne, FL
NWS Melbourne, FL issued this special weather statement at Oct 3, 2016, 4:49 PM EDT for Martin County, Florida. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 3, 2016, 4:49 PM EDT (20:49 UTC)
- Expired
- Oct 3, 2016, 5:15 PM EDT
- In force
- 26 min
- Issued by
- NWS Melbourne, FL
County Martin County, FL
The radar
The Melbourne radar (KMLB), 126 km from the middle of the area, began a volume at 20:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 8.8 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2036 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 807 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
956 WWUS82 KMLB 032049 SPSMLB SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 449 PM EDT MON OCT 3 2016 FLZ064-032115- MARTIN- 449 PM EDT MON OCT 3 2016 ...FUNNEL CLOUDS POSSIBLE WITH A STRONG THUNDERSTORM MOVING INTO SOUTH CENTRAL MARTIN COUNTY... AT 447 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 8 MILES SOUTHEAST OF INDIANTOWN...MOVING WEST-NORTHWEST AT 10 MPH. SOME ROTATION WAS NOTED IN THIS STORM, MEANING FUNNEL CLOUDS WILL BE POSSIBLE. WINDS UP TO AROUND MPH MAY ALSO OCCUR. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTH CENTRAL MARTIN COUNTY SOUTH OF INDIANTOWN. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. POSSIBLE WARNINGS. LAT...LON 2704 8042 2696 8027 2696 8047 TIME...MOT...LOC 2047Z 110DEG 8KT 2695 8035 $$ CRISTALDI
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Oct 3, 2:59 PM EDT, 1 hour 50 minutes earlier.
Area forecast discussion, Oct 3, 2:59 PM EDT, 1 hour 50 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 259 PM EDT MON OCT 3 2016 .DISCUSSION... Current-Tonight...15Z KXMR sounding came in with a PWAT of 1.89 inches and a 500mb temperature of -8.1C. 915MHZ cape wind profilers show a light onshore flow thru 5.0 kft and generally L/V above this. Numerous boundaries floating around ECFL this afternoon with present heaviest convective activity across Martin County. With plentiful moisture around, mid-level impulses, diffluence aloft, and continued cool mid-level temperatures, it is hard not to keep CHC wording for showers and SCHC mention for thunderstorms in the forecast this evening, though some areas may be worked over from earlier convection. Deepening onshore flow will keep highest overnight rainfall chances near the coast with SCHC mention late for interior counties. Locally heavy rainfall appears to remain the biggest threat from convection. Temps will be within a deg or two of recent readings with mins in the L/M70s. ...Previous Extended Forecast Discussion Modified... Tue-Thu...High pressure along the NE seaboard is advertised to build south across the Mid atlc coast through mid-week in advance of approaching major Hurricane Matthew. The resulting influence will be an increase in NE flow during Tue and through the time of closest point of approach of Matthew around late Thu. Scattered to numerous showers and some embedded storms Tue will increase in coverage with rain chcs closely tied to how close Matthew passes by the area. NE flow in and of itself is typically not conducive to high pop / heavy rain occurrence unless more direct effects are experienced with the TC circulation. Forecast elements during this time will hinge on future NHC track/intensity of Matthew. On the current track, breezy/windy conditions can be expected with tropical storm gusts possible, especially over the coastal counties Wednesday night and through Thursday night. Building seas/rough surf, dangerous/life threatening rip currents at area beaches, and significant beach erosion will be possible as well. Persons are urged to pay close attention to the latest forecasts of Hurricane Matthew. Fri-Sat...Backing of winds to a drier NW component in the wake of departing Matthew during Friday will bring much reduced rain chcs Fri night and into the weekend. Breezy/windy conditions will start the day Fri with very rough beach conditions. Environmental conditions will abate Fri overnight as winds diminish. Extended...Large high pressure migrating EWD across the Ohio Valley will make for pleasant and dry conditions locally early next week. && .AVIATION...SCT shra/ISOLD tsra into early evening, especially west of MCO and south of it. Onshore flow still relatively light, persistent over the next 24hrs. Tempo MVFR/IFR cigs/vsbys in heavier precipitation. Activity to decrease this evening, but parameters warrant a chance mention for convection especially for coastal locations, and SCHC threat for interior locations thru the night. Continued higher than normal precipitation chances again for Tue. && .MARINE...Remainder of Afternoon-Tonight...Models continue to be 0.5 to 1.0 ft under realized wave heights today. Expect seas 3 ft very near shore and 4-5 ft over the open Atlc. Another concern remains higher winds reported over the waters, 15-20 kts at buoy 41009, again under-forecast by local models. Part of this may be convectively induced. Nonetheless...will make late decision before sending out CWF whether to carry cautionary statements for small craft due to the elevated winds. SCT-NMRS shower/ISOLD-SCT lightning storm coverage over the coastal waters these next 24 hours. Plentiful moisture with decent mid/upper level support for this. Torrential downpours, lightning, small hail, and gusty winds all in play in heavier activity. Winds/seas locally higher invof showers/storms. ...Previous Extended Marine Forecast Discussion... Tue-Fri...Marine conditions with winds around 10 to 13 kts Tue are forecast to diminish quickly during Wed as Hurricane Matthew approaches the Bahamas. Headlines for rough winds/seas will likely necessitate all craft remain in port by Late Wed and into at least Friday on current projected track of Matthew. Weekend...Despite offshore wind by Fri lingering seas/swell will make for potentially hazardous boating over the open waters through the weekend. && .PRELIMINARY POINT TEMPS/POPS... DAB 74 85 75 86 / 40 60 50 60 MCO 74 88 74 88 / 40 50 40 50 MLB 74 88 78 88 / 40 50 50 60 VRB 75 87 77 89 / 40 50 50 60 LEE 73 86 72 87 / 40 50 30 50 SFB 74 88 74 87 / 40 50 40 50 ORL 74 87 75 87 / 40 50 40 50 FPR 74 88 77 89 / 40 50 50 60 && .MLB Watches/Warnings/Advisories... FL...None. AM...None. && FORECAST GRIDS...Sedlock RADAR/IMPACT WEATHER/AVIATION...VOLKMER
Hazardous weather outlook, Oct 3, 5:57 AM EDT, 10 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 557 AM EDT MON OCT 3 2016 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-032200- FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 0-20 NM-VOLUSIA- BREVARD COUNTY LINE TO SEBASTIAN INLET 0-20 NM- SEBASTIAN INLET TO JUPITER INLET 0-20 NM-FLAGLER BEACH TO VOLUSIA- BREVARD COUNTY LINE 20-60 NM-VOLUSIA- BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM- SEBASTIAN INLET TO JUPITER INLET 20-60 NM-INLAND VOLUSIA COUNTY- NORTHERN LAKE COUNTY-ORANGE-SEMINOLE-SOUTHERN BREVARD COUNTY- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN- COASTAL VOLUSIA COUNTY-SOUTHERN LAKE COUNTY- NORTHERN BREVARD COUNTY- 557 AM EDT MON OCT 3 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .THUNDERSTORM IMPACT... SCATTERED SHOWERS AND ISOLATED STORMS NEAR THE COAST THIS MORNING WILL TRANSITION TO THE INTERIOR COUNTIES THIS AFTERNOON. A FEW STORMS MAY BECOME STRONG CONTAINING FREQUENT LIGHTNING STRIKES AND GUSTY DOWNBURST WINDS UP TO 45 MPH. SOUTHERLY WINDS ALOFT WILL PUSH STORMS TO THE NORTH-NORTHWEST AROUND 10 MPH. .FLOOD IMPACT... LOCAL HEAVY RAIN MAY PRODUCE A QUICK ONE TO TWO INCHES OF RAIN WHICH WILL BE SUFFICIENT TO CAUSE TEMPORARY FLOODING WHERE SIGNIFICANT RAINFALL TOTALS HAVE OCCURRED IN RECENT DAYS, SUCH AS ALONG THE I 4 CORRIDOR. .RIP CURRENT IMPACT... A 3 TO 4 FOOT LONG PERIOD SWELL WILL GENERATE A MODERATE RIP CURRENT THREAT ALONG EAST CENTRAL FLORIDA BEACHES TODAY. THE THREAT WILL BE HIGHEST BETWEEN 12:30 PM AND 6:30 PM THIS AFTERNOON. CHECK WITH LIFEGUARDS ABOUT LOCAL CONDITIONS BEFORE ENTERING THE SURF AND DO NOT SWIM ALONE. .MARINE THUNDERSTORM GUST IMPACT... ISOLATED LIGHTNING STORMS OVER THE ATLANTIC AND INTRACOASTAL WATERS THIS MORNING WILL BE CAPABLE OF PRODUCING GUSTY WINDS UP TO 35 KNOTS. THESE STORMS SHOULD DIMINISH LATE THIS MORNING AS THE FOCUS FOR STORM DEVELOPMENT SHIFTS TO THE INTERIOR PENINSULA FOR THE AFTERNOON. THE BEST CHANCE FOR FREQUENT LIGHTNING AND GUSTY DOWNBURST WINDS WILL BE OVER THE INLAND LAKES WITH STORM MOTION TOWARD THE NORTH-NORTHWEST AROUND 10 KNOTS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. MAJOR HURRICANE MATTHEW IS CURRENTLY MOVING SLOWLY NORTH OVER THE CENTRAL CARIBBEAN SEA. MATTHEW IS FORECAST TO PUSH THROUGH THE WINDWARD PASSAGE BY LATE TUESDAY NIGHT. MODEL GUIDANCE SUGGESTS THE HURRICANE WILL THEN LIFT NORTH-NORTHWEST OVER THE BAHAMAS FROM MID TO LATE WEEK. AT A MINIMUM, THIS WOULD GENERATE WINDY CONDITIONS AT THE COAST WITH BUILDING SEAS, POUNDING SURF, AND DANGEROUS RIP CURRENTS AT THE BEACHES FOR THE LATTER PART OF THE WORK WEEK. SIGNIFICANT BEACH EROSION WILL BE POSSIBLE AS WELL. RESIDENTS AND VISITORS TO EAST CENTRAL FLORIDA ARE ENCOURAGED TO MONITOR THE LATEST TRACK AND INTENSITY FORECASTS ON HURRICANE MATTHEW FROM THE NATIONAL HURRICANE CENTER. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED. BRAGAW
In the hours before
Special weather statement, Oct 3, 4:49 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 449 PM EDT MON OCT 3 2016 FLZ064-032115- MARTIN- 449 PM EDT MON OCT 3 2016 ...FUNNEL CLOUDS POSSIBLE WITH A STRONG THUNDERSTORM MOVING INTO SOUTH CENTRAL MARTIN COUNTY... AT 447 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 8 MILES SOUTHEAST OF INDIANTOWN...MOVING WEST-NORTHWEST AT 10 MPH. SOME ROTATION WAS NOTED IN THIS STORM, MEANING FUNNEL CLOUDS WILL BE POSSIBLE. WINDS UP TO AROUND MPH MAY ALSO OCCUR. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTH CENTRAL MARTIN COUNTY SOUTH OF INDIANTOWN. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. POSSIBLE WARNINGS. LAT...LON 2704 8042 2696 8027 2696 8047 TIME...MOT...LOC 2047Z 110DEG 8KT 2695 8035 CRISTALDI
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 3, 4:16 AM EDT | Areal Flood Advisory | MLB | Volusia | 119 min |
| Oct 3, 8:33 AM EDT | Areal Flood Advisory | MLB | Brevard | 87 min |
| Oct 3, 9:33 AM EDT | Areal Flood Advisory | MLB | Brevard | 57 min |
| Oct 3, 2:19 PM EDT | Areal Flood Advisory | MLB | Martin | 56 min |
| Oct 3, 3:49 PM EDT | Areal Flood Warning | MLB | Martin | 86 min |
Nearby
Special Weather Statements in Florida, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.